Nebraska, 2004

Tornado in Nebraska, July 2, 2004

July 2, 2004 · NWS GID · 2 events in 2 counties and zones

1 tornado, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 2, 2:00 AM CST, 10 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 2:00 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
300 AM CDT FRI JUL 2 2004

.DISCUSSION...SFC FRONT N THRU ND AND SRN MN WITH SFC LOW AND TROF
FROM N CNTRL KS...CENTER OF KS PORTION OF CWA...S INTO WRN OK.
ALOFT...UPR LOW CONTINUES TO SLOWLY SPIN OVR CNTRL KS...MAKING WAY
EWD.

HEAVIEST PRECIP FALLING NEAR TROF UPR LOW COMBO...BEST S OF HIGHWAY
6...WITH ANOTHER RAIN BAND SPINNING OUT OF NERN KS TOWARDS OUR AREA
OF RESPONSIBILITY. ALREADY HOISTED FLOOD WATCH FOR EXTREME SRN TIER
OF COUNTIES IN CWA THRU FRI AM...WITH GUIDANCE NUMBERS ALL AT OR
BELOW AND INCH 5 FOR 6 HRS. AGAIN...MANY DRAINAGE/ROAD DITCHES
ALREADY BRIMMING WITH H2O FROM EARLY RAINS...SO KEEPING WATCH THRU
MORNING HRS.

OTHERWISE NO SIG CHANGES THRU SHORT TERM...WITH TSRW
ENDING FROM WEST TO EAST AND TEMPS 5 TO 10 DEG HIGHER OVR WRN CWA
UNDER INCREASING SUNSHINE THIS AFTERNOON. MAY GET HOT ENOUGH OVR WRN
NE TO POP SOME STORMS LATE AFTERNOON/EVE NEAR EVOLVING TROF. THINK
WE WILL BE STABLE ENOUGH THRU MOST OF CWA...EVEN WRN PORTIONS...TO
KEEP LOW CHANCES OUT OF FCST FOR NOW. WORTH A LITTLE BIT OF WATCHING
HOWEVER IF CLEARING AND HEATING BECOME TOO RAMPANT W OF HIGHWAY 283.

BEYOND...SATURDAY...RIDGING AND HEAT MAKE WAY INTO AREA. RELATIVELY
HOT AND HUMID COMPARED TO WHAT WE HAVE BEEN EXPERIENCING. MOSTLY
CAPPED THOUGH...SO WILL HAVE TO LOOK WEST FOR LL CONVERGENCE NEAR
INVERTED TROF...ELEVATION AND HEAT TO COME TOGETHER AND PROVIDE
FIREWORKS FOR THE EVE OF THE 4TH. NOT OUT OF QUESTION TO BEAT CAP
ACROSS WRN CWA AND RIDE A FEW STORMS THRU OVR NIGHT NEAR LL TROF
BOUNDARY...SO LOW CHC POPS SAT EVE ON. FURTHER BEYOND...NO SIG
CHANGES. APPROACH OF SW THRU RIDGE STILL SHOWING FOR SUN...PUSHING
FRONT THRU MONDAYISH. LATE DAY CHANCES EACH DAY...LINGERING INTO
NIGHT. UPR FLOW PATTERN NOTHING TO WRITE HOME ABOUT...AND LL SHEAR
LEANING TO WEAK SIDE...SO NOT EXPECTING SVR OUTBREAK ANYTIME SOON.
AFTER FRONT SAGGING/STALLING MON/TUE...RETURN TO HOT MUGGY
CONDITIONS OVR MOST OF CWA BY WED AND ON.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...FLOOD WATCH FOR MITCHELL...OSBORNE...AND ROOKS COUNTIES UNTIL
NOON FRIDAY.

&&

10
Hazardous weather outlook, Jul 2, 9:47 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1047 AM CDT FRI JUL 2 2004

NEZ039>041-046>049-060>064-072>077-082>087-031200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS-
POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK-
1047 AM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SPREAD WEST TO
SOUTHWEST ACROSS THE OUTLOOK AREA THROUGH EARLY AFTERNOON AS AN UPPER
LOW PRESSURE SYSTEM MOVES SLOWLY EASTWARD ACROSS NORTH CENTRAL
KANSAS. THE HEAVIEST PRECIPITATION WILL GENERALLY BE EAST OF HIGHWAY
281. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE BETWEEN SATURDAY AND
TUESDAY...ESPECIALLY LATE IN THE DAY AND INTO THE EVENINGS. AT THIS
TIME HOWEVER...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER
SERVICE WEB-PAGE...

HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)

KSZ005>007-017>019-031200-
JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH-
1047 AM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SPREAD WEST TO
SOUTHWEST ACROSS THE OUTLOOK AREA THROUGH THE AFTERNOON AS AN UPPER
LOW PRESSURE SYSTEM MOVES SLOWLY EASTWARD ACROSS NORTH CENTRAL
KANSAS. THE HEAVIEST PRECIPITATION WILL GENERALLY BE EAST OF HIGHWAY
281. SEVERE WEATHER HOWEVER IS NOT EXPECTED WITH ANY OF THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SMALL CHANCES FOR THUNDERSTORMS WILL CONTINUE BETWEEN SATURDAY AND
TUESDAY...ESPECIALLY LATE IN THE DAY AND INTO THE EVENINGS. AT THIS
TIME HOWEVER...THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER
SERVICE WEB-PAGE...

HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)

NELSON

The radar

The Grand Island radar (KUEX), 123 km away, was scanning. The volume nearest the first event began at 18:03 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 funnel cloud. Local standard time, as filed.

Tornado, Valley

When
July 2, 12:05 PM CST to 12:07 PM CST
Where
Valley County, 9 mi S of Arcadia
Rating
F0
Path length
0.5 mi
Path width
20 yd
Reported by
EMERGENCY MANAGER
Coordinates
41.300, -99.133

The Valley County Emergency Manager observed a brief tornado in southern Valley county. The tornado did no damage.

Funnel Cloud, York

When
July 2, 1:13 PM CST
Where
York County, 2 mi NE of Waco
Reported by
AMATEUR RADIO
Coordinates
40.873, -97.597 (the zone’s center; the record gives no point)

A funnel cloud was observed northeast of Waco.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411562, 5411563.